Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 18, 2004, 7:08 PM MST for Gila County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 7:08 PM MST (02:08 UTC)
- Expired
- Jul 18, 2004, 8:00 PM MST
- In force
- 52 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 190208
SVRPSR
AZC007-190300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
658 PM MST SUN JUL 18 2004
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE COOLIDGE DAM AREA
* UNTIL 800 PM MST
* AT 706 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SAN
CARLOS...OR ABOUT 15 MILES SOUTHEAST OF GLOBE...AND SHOWING LITTLE
MOVEMENT.
* OTHER LOCATIONS IN THE WARNING INCLUDE AREAS ALONG HIGHWAYS 70 AND
77 EAST AND SOUTH OF GLOBE...INCLUDING THE TOWNS OF CHRISTMAS AND
WINKELMAN.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3300 11080 3321 11039 3355 11000 3393 11034
3364 11092 3324 11093
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:30 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 18, 3:30 PM MST, 3 hours 38 minutes before
AZZ020>028-CAZ030>033-190545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SUN JUL 18 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT WILL GENERALLY BE IN THE VICINITY OF THE NEW MEXICO BORDER THROUGH THURSDAY. DRIER AIR ALOFT FROM THE SOUTH AND SOUTHWEST IS EXPECTED TO CONFINE SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA THIS EVENING...AND EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA DURING THE AFTERNOONS AND EVENINGS MONDAY THROUGH THURSDAY. THE HIGH PRESSURE SYSTEM WILL MOVE TO UTAH WITH A RETURN OF MOISTURE FROM THE EAST...AND THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA FRIDAY...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING WEST TO SOUTHEAST CALIFORNIA BY SUNDAY. && .DISCUSSION... A HIGH PRESSURE CENTER ALOFT CONTINUED OVER SOUTHWEST NEW MEXICO AT MID AFTERNOON TODAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WERE UNDER A SOMEWHAT DRIER FLOW OF AIR ALOFT FROM THE SOUTH AND SOUTHWEST. MEANWHILE...SOUTH-CENTRAL ARIZONA WAS STILL UNDER A MOIST UNSTABLE FLOW OF AIR ALOFT FROM THE SOUTH AS EVIDENCED BY ISOLATED THUNDERSTORMS OVER SOUTHWEST MARICOPA COUNTY SOUTHEAST OF GILA BEND AND SCATTERED THUNDERSTORMS OVER SOUTHERN GILA COUNTY. AS WAS THE CASE YESTERDAY EVENING...THE THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY LATE THIS EVENING. MID AFTERNOON TEMPERATURES WERE GENERALLY 1 TO 3 DEGREES WARMER COMPARED WITH THE SAME TIME YESTERDAY...AND WITH THE PROXIMITY OF THE HIGH PRESSURE SYSTEM...EXPECT HOT DAYS TO CONTINUE THROUGH MOST OF THIS WEEK. HIGHS PRESSURE ALOFT WILL GENERALLY BE IN THE VICINITY OF THE NEW MEXICO BORDER THROUGH THURSDAY. DRIER AIR ALOFT FROM THE SOUTH AND SOUTHWEST IS EXPECTED TO CONFINE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTH-CENTRAL ARIZONA EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA MONDAY THROUGH THURSDAY. THE HIGH PRESSURE SYSTEM WILL MOVE TO UTAH WITH A RETURN OF MOISTURE FROM THE EAST...AND THE CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA FRIDAY. IT WILL ALSO BE COOLER NEXT WEEKEND. HAVE ADJUSTED THE FORECAST TO SPREAD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FURTHER WEST TO SOUTHEAST CALIFORNIA BY SUNDAY. .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ELLIS
Hazardous weather outlook, Jul 18, 12:16 PM MST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 1216 PM MST SUN JUL 18 2004 AZZ022-023-027-028-190700- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 1216 PM MST SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA DESERT AREAS. .DAY ONE...TODAY ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY NEAR THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS MONDAY WITH AN INCREASING CHANCE AGAIN BY FRIDAY AND NEXT WEEKEND. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS... AND LOCALLY HEAVY RAIN. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-190700- SOUTHERN GILA/TONTO NF FOOTHILLS- 1216 PM MST SUN JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY LATE THIS WEEK AND NEXT WEEKEND. THE MAIN WEATHER HAZARDS WILL BE LIGHTNING...STRONG GUSTY WINDS...AND LOCALLY HEAVY RAIN. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ELLIS
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.